Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 37, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Apr 20, 2021, 2:38 PM CDT. It took effect at Apr 21, 2021, 1:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2021, 2:38 PM CDT (19:38 UTC)
- In effect from
- Apr 21, 2021, 1:00 AM CDT
- Expired
- Apr 21, 2021, 4:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
421 WHUS74 KCRP 201938 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 238 PM CDT Tue Apr 20 2021 GMZ250-255-270-275-210345- /O.NEW.KCRP.SC.Y.0037.210421T0600Z-210421T1600Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 238 PM CDT Tue Apr 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 11 AM CDT WEDNESDAY... * WHAT...Northeast winds 20 to 25 knots with gusts up to 30 knots expected. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM, Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...From 1 AM to 11 AM CDT Wednesday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ230-235-210345- /O.NEW.KCRP.SC.Y.0037.210421T0600Z-210421T1300Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 238 PM CDT Tue Apr 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... * WHAT...Northeast winds around 20 knots. Choppy waters expected. * WHERE...Bays and Waterways from Baffin Bay to Port Aransas and Bays and Waterways from Port Aransas to Port O'Connor. * WHEN...From 1 AM to 8 AM CDT Wednesday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
294 WHUS74 KCRP 210321 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 1021 PM CDT Tue Apr 20 2021 GMZ250-255-270-275-211300- /O.CON.KCRP.SC.Y.0037.210421T0600Z-210421T1600Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 1021 PM CDT Tue Apr 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 11 AM CDT WEDNESDAY... * WHAT...Northeast winds 20 to 25 knots with gusts up to 30 knots expected. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM, Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...From 1 AM to 11 AM CDT Wednesday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ230-235-211300- /O.CON.KCRP.SC.Y.0037.210421T0600Z-210421T1300Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 1021 PM CDT Tue Apr 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... * WHAT...Northeast winds around 20 knots. Choppy waters expected. * WHERE...Bays and Waterways from Baffin Bay to Port Aransas and Bays and Waterways from Port Aransas to Port O'Connor. * WHEN...From 1 AM to 8 AM CDT Wednesday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TC
443 WHUS74 KCRP 210821 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 321 AM CDT Wed Apr 21 2021 GMZ250-255-270-275-211600- /O.CON.KCRP.SC.Y.0037.000000T0000Z-210421T1600Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 321 AM CDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING... * WHAT...Northeast winds 20 to 25 knots with gusts up to 30 knots expected. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM, Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...From 1 AM to 11 AM CDT Wednesday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ230-235-211300- /O.CON.KCRP.SC.Y.0037.000000T0000Z-210421T1300Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 321 AM CDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Northeast winds around 20 knots. Choppy waters expected. * WHERE...Bays and Waterways from Baffin Bay to Port Aransas and Bays and Waterways from Port Aransas to Port O'Connor. * WHEN...From 1 AM to 8 AM CDT Wednesday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
330 WHUS74 KCRP 211319 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 819 AM CDT Wed Apr 21 2021 GMZ230-235-211430- /O.EXP.KCRP.SC.Y.0037.000000T0000Z-210421T1300Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 819 AM CDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds across the bays have decreased, therefore the Small Craft Advisory has been allowed to expire. Winds will remain moderate through the remainder of the morning. $$ GMZ270-275-212100- /O.EXT.KCRP.SC.Y.0037.000000T0000Z-210421T2100Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 819 AM CDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Northeast winds around 20 knots with gusts up to 25 knots. * WHERE...Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM and Waters from Baffin Bay to Port Aransas from 20 to 60 NM. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ250-255-211800- /O.EXT.KCRP.SC.Y.0037.000000T0000Z-210421T1800Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 819 AM CDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Northeast winds around 20 knots with gusts up to 25 knots. * WHERE...Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM and Coastal waters from Baffin Bay to Port Aransas out 20 NM. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Apr 20, 6:13 AM CDT, 8 hours 25 minutes earlier.
Area forecast discussion, Apr 20, 6:13 AM CDT, 8 hours 25 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 613 AM CDT Tue Apr 20 2021 .AVIATION... Continued VFR with light winds today, followed by gusty NE winds tonight with a cold front. Some models point to MVFR CIGs developing behind the front from CRP-ALI before daybreak, yet this scenario appears more likely just beyond this TAF period / 12Z Wed. && .PREV DISCUSSION... /Issued 425 AM CDT Tue Apr 20 2021/ SHORT TERM (Today through Wednesday)... It's been since April 11 that the Corpus Christi area has had a mostly sunny afternoon, but today this streak of mostly cloudy skies finally ends. Drier westerly flow aloft was already overspreading the region on the heels of a shortwave trough shearing out near the Upper Texas Coast. Barring some breezy easterly winds with the sea breeze this afternoon, winds will be mostly light as high pressure shifts offshore. By this evening, a dry cold front will be pushing south through Central Texas before impacting much of our CWA before midnight with some gusty NNE winds. Soundings by early Wednesday morning show a window for thin stratus along the frontal inversion before this layer gradually mixes out by midday. After highs in the 80s for much of the region today, max temps should pull back at least 5-10 degrees on Wednesday. This follows what could be our last bout of chilly morning lows in the upper 40s and lower 50s for the spring season. LONG TERM (Wednesday Night through Monday)... The subtropical jet stream associated with a broad area of upper level ridging will continue its eastward progression Wednesday night. On Thursday through the day Friday, strong isentropic lift along with favorable jet dynamics from an incoming upper level trough will lead to an increase in rain chances across South Texas. As far as Thursday, expecting it to be primarily rain as the environment is too stable to support any convective activity. Friday's forecast is a little trickier. A warm front is on track to move northward into South Texas from Mexico on Friday. Isentropic ascent, along with CAPE values of 1500-2500 j/kg, significant moisture, and a largely unstable environment could lead to scattered to numerous showers and thunderstorms during the day. Will need to continue to monitor the potential for strong to severe thunderstorms on Friday. This will largely depend on how quickly the warm front lifts north and places South Texas in the warm sector ahead of an approaching cold front as well as whether or not there will be strong enough vorticity and favorable jet dynamics this far south as the warm front lifts. At this time, the most favorable jet dynamics and vorticity max remain north of the area near San Antonio and Houston. Models have slowed down the northward progression of the warm front, and also show a significant cap in place south of the warm front which would inhibit the severe potential. A Pacific front will bring much drier air into the region as it pushes through Friday night into Saturday morning, leading to hot and dry conditions for Saturday. Temperatures through the weekend will be in the 80s to low 90s. Onshore flow will return Sunday, becoming more southeasterly by Monday. This will lead to a warming trend through the rest of the long term, with highs on Monday and Tuesday ranging from the 80s along the Coastal Bend and Victoria Crossroads to near 100 in the Brush Country to the Rio Grande Plains. MARINE... Light northeast winds this morning will turn onshore this afternoon as high pressure moves into the Gulf. A dry cold front arriving tonight will usher in moderate to occasionally strong northeast winds that linger through Wednesday afternoon. Moderate northeasterly winds continue through early evening Wednesday, becoming southeasterly by Thursday. Moderate to strong southeasterly flow will dominate Thursday through Friday night in advance of a Pacific front with dry winds in its wake. Small Craft Advisory conditions are possible Friday through Friday night over the offshore waters. Weak to moderate northwesterly winds Saturday morning will shift back onshore by Sunday. Isolated to scattered showers and thunderstorms are possible Friday into Friday night. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 81 53 73 63 76 / 0 0 0 0 40 Victoria 81 48 73 55 73 / 0 0 0 0 30 Laredo 87 55 78 63 80 / 0 0 0 30 60 Alice 85 53 76 61 77 / 0 0 0 10 50 Rockport 77 54 73 66 76 / 0 0 0 0 30 Cotulla 88 48 79 61 76 / 0 0 0 10 50 Kingsville 83 55 74 62 77 / 0 0 0 10 40 Navy Corpus 75 58 71 67 76 / 0 0 0 0 40 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && MCZ/93...AVIATION
Hazardous weather outlook, Apr 20, 4:43 AM CDT, 9 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 443 AM CDT Tue Apr 20 2021 TXZ229>234-239>247-342>347-442-443-447-210945- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 443 AM CDT Tue Apr 20 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Minor coastal flooding may develop Wednesday during periods of high tide. Isolated thunderstorms are expected Thursday night, with scattered to numerous thunderstorms on Friday. Some thunderstorms on Friday could be strong or severe, mainly in the Victoria Crossroads. GMZ230-235-250-255-270-275-210945- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 443 AM CDT Tue Apr 20 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated to scattered thunderstorms are expected late Thursday night through Friday night. Small Craft Advisory conditions are possible Wednesday morning, and then again Thursday afternoon into Friday morning.
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.